Methotrexate- missing a dose

I am 3 months into my R.A. treatment which is Methotrexate and Hydroxychloroquine. I have had flu-like symptoms since just before Christmas and it does not seem to be improving. Fortunately I have not had any serious flare, just the usual aches and pains. My next weekly dose of Methotrexate is tomorrow and I wondered if it would be harmful to miss this dose for 1 week? I am due for my fortnightly blood test in a couple of days but am unable to speak to my GP before that. Any guidance would be appreciated.

Comments

  • Brynmor
    Brynmor Member Posts: 1,755
    edited 2. Jan 2022, 20:14

    A passing thought… flu-like symptoms? Have you had a Covid-19 lateral flow test? 😳

  • Joshua
    Joshua Member Posts: 4

    Yes - I test regularly and am negative. No sore throat or lack of smell and taste.

  • Arthuritis
    Arthuritis Member Posts: 441

    just a thought but have you actually taken your temperature?

    i have found keeping a record of your temperature with date & time will help any doc looking after you. I have found in my case my temp peaks at night when rheumatic, but random with flu/cold.

    I also keep my steroid tabs handy if i have to skip my mtx, eg if I am having dental work. So if there is an RA flare i have something fast acting, but if its an infection then skipping mtx helps. (I keep the HCQ on).

  • Brynmor
    Brynmor Member Posts: 1,755

    Hi @Joshua how are you getting on?

    Key question... did you take your regular dose of methotrexate? Not having access to your GP meant you had to make the decision without the benefit of medical advice. It is well worth sending a note/text to your GP surgery to let them know of your situation.

    In case you haven't seen it, we have a full page of information on the subject, including information on side effects and interactions with other drugs:

    Best wishes

    Brynmor

  • Hi @Joshua

    Thank you for posting on the helpline forum. I’m sorry you have been experiencing flu-like symptoms and have been trying to make a decision about what to do about your DMARD medication. I hope you were able to get in touch with your GP or rheumatology team. Thanks to Brynmor and Arthuritis for their support in the meantime - I hope it helped.

    We would always advise patients to contact their rheumatology nurse helpline for advise, although we appreciate that this isn’t easy at present.  Sometimes it can be difficult to distinguish ‘flu-like’ symptoms from symptoms that are associated with RA. You can find out more about this here: 

    I see from thread that you have been testing negative for Covid, however guidance states that people should not stop taking their treatments for arthritis during the covid-19 pandemic. Although it may raise your risk slightly of developing complications, not taking your medication would mean you are at risk of having a flare-up. This would put you into a higher risk group than those on treatments.

    You can find out more about this here: 

    You are very welcome to call us on our freephone helpline: 0800 5200 520 so you can talk things through with one of our helpline team. 

    I hope you are feeling better and that this is helpful.

    Best wishes

    Mags

    Helpline Team